Wednesday, April 12, 2017

The Empty-Headed Blogger

If anyone out there happened to wonder at the lack of solid Conservative reading material (mine)offered lately, I have an excuse.  As mentioned before, there’s been some problems with medications. If you want to feel as though you’re in a nether world, let your blood sugars rage. When blood sugars are out of whack – either too high or too low – it affects your thinking. In fact, it is difficult to form coherent thoughts at all.
A couple of months ago I invited a young fellow over to straighten out my computer, which seems to be in the intermediate stages of developing artificial intelligence – it really does have a mind of its own. When he arrived I was in a blue funk. I couldn’t think to tell him my username or password or … anything ! For him, it must have been a spooky experience. He left with a promise to return the next day, but I never saw him again.
I went through a time when I was having way too many of these experiences. Things settled down a little – the episodes were fewer and not as severe, though it is “spooky,” to feel yourself drifting off, light headed and not quite able to form a thought. You “awaken” to wonder where you are and what just happened, and I must say, a bit frightened, on occasion.
I had just gotten past the foggy episodes when I went to see a dermalogist for a rash that had developed on my face and wouldn’t go away. The doctor, obviously looking for a silver bullet, prescribed doxicycline, an antibiotic intended for serious infections. One of its many side effects is confusion; and boy, oh, boy, that’s what I needed more of – confusion. I truly had a terrible time getting past this confusion. It was everywhere, and came on willy-nilly, leaving me sitting there staring into space or wondering how I got where I was.
I think its cleared away, the foggy days are fewer. My primary wants me to see a neurosurgeon, although I don’t know what good it will do. But with all the different doctors I’ve been seeing and all the different prescriptions I’m told will make me better, who am I to argue? But I do pay closer attention to side effects.
If you are taking more than one med for what ails you, check the side effects. You’ll be amazed at what your system is putting up with. Several of the ones I’m taking mention drowsiness, loss of balance, confusion, yadda, yadda – little wonder I stagger once in awhile, feel sleepy a lot and sometimes feel confused. Why shouldn’t I? I’ve got three or four drugs in me to make sure I do. All you can ask is that these drugs do what they are intended to do.
It’s not that I had not intended to keep up with my writing. I had quite a stack of initial attempts to entertain you. But half way through each piece they stop. It’s pretty obvious what occurred. I ran out of things to say, and, later, couldn’t remember what I was trying to say in the first place. They have just been deleted. I refuse to allow them to continue confusing me. It is maddening to try to decipher something you’d just written and can’t make hide nor hair of. You’re never sure if it’s the side effects or encroaching age. The same was happening with books I was trying to read. I would read a paragraph then forget what I just read – or perhaps I simply wasn’t understanding it in the first place.  Same with television – the whole memory thing was a washout.

I think I’m thinking fairly straight nowadays. I have my moments but, all in all, thinking is running fairly smooth. We’ll see how it goes.

No comments:

Post a Comment

The Flip Side